MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED PERIPHERAL SCREW DRILL GUIDE; GUIDE, SURGICAL INSTRUMENT

TORNIER INC PERFORM REVERSED PERIPHERAL SCREW DRILL GUIDE; GUIDE, SURGICAL INSTRUMENT
Catalog Number MWJ124
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the scrub could not get the disposable drill bit through the peripheral drill guide mwj124.After pushing through a lot of black dirt (old blood) came out and was spread over the tray.We were forced to move to rev ii with bio rsa.Patient got a different glenoid option than discussed.Surgeon was forced to move to different glenoid option." update: reversed ii option was indeed successful to complete the surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text: device disposition unknown.
 
Event or Problem Description

Brand Name
PERFORM REVERSED PERIPHERAL SCREW DRILL GUIDE
Common Device Name
GUIDE, SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18314447
Report Number0001649390-2023-00343
Device Sequence Number6278635
Product Code FZX
UDI-Device Identifier00846832062478
UDI-Public00846832062478
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ124
Device Lot NumberAZ2421236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale